MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23129
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
User successfully completed the cannulation at duodenal papilla, and wire guide placed in right hepatic duct, then exchanged the wire guide and keep wire guide in place.User opened the device package and checked the device integrity, and ready to advance the device through wire guide into endoscope working channel while found out the wire guide advancement difficulty, after several attempts user advanced wire guide to duodenal papilla entrance and into duodenal papilla to proximal end of stenosis area while found out the wire guide advancement difficulty through stenosis area, after several attempts the sheath kink then broken, user catch the sheath that outside of endoscope and retracted the device along with endoscope from patient.User changed to another device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Updated on 8apr2025 can it be explained further what is meant by this line in the description of event? were 2 wire guides used? ¿wire guide placed in right hepatic duct, then exchanged the wire guide and keep wire guide in place¿ 1 wire guide, device exchanged through wire guide and ketp wire guide at right hepatic ducts was excessive force used to advance the wireguide? yes what was the position of the elevator? open details of the wire guide used (diameter, type, make)? dash-35-480 was the zip port facing upwards and slightly curved when backloading the wire guide? no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-8-b device of lot number c2229759 involved in this complaint was returned for evaluation, with its original packaging.The user has submitted 1 image with the complaint report.This image shows partially visible device in the packaging, and the introducer appears to be cut in half and there is also a kink noted.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 30th april 2025.Refer to the product return object (b)(4) examination of returned device field for lab attendance and lab evaluation notes.The returned device lab examination findings and observations can be referred through attached photos on evaluation of the device, the following was observed: visual inspection: red safety tab returned in place.Safety wire returned in place.Red shuttle before ponr.Directional button in neutral position.Tip observed to be withdrawn into the introducer.Outer sheath torn at the tip.Outer sheath torn at the zip port.Severe kink observed at approx.95cm from the handle.Introducer break observed at approx.108cm from the handle.Severe kink noted at approx.80.5cm from the white tip.Functional inspection: handle actuating fine for deployment and recapture.Safety wire removed with no issue.Lab re evaluation : 23 july 2025.Functional inspection: 0.035inch wireguide passes through the zip port without any issues (calipers: ipe0290) the reported failure was observed manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually insect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to device handling or torturous patient anatomy.It is possible that the introducer kinked during the preparation stage, when loading the device onto the wire guide, when advancing through the duodenoscope.From the additional questions provided it is known that the zip port was not facing upwards and slightly curved when back loading the wire guide.Another possible root cause could be attributed to the torturous patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure resulting in the introducer to become kinked.This then would have led to the deployment difficulties described by the user.The torturous path is further supported by the answers to the additional questions where the customer/rep confirmed that there was 'excessive force was used when trying to advance the wire guide'.'after several attempts the sheath kink then broke'.It is possible the excessive force used, resulted to the further damage that has been observed in the lab (i.E outer sheath torn at the tip , outer sheath torn at the zip port, introducer break).It may also be noted that the guide wire did pass through the introducer in the lab re evaluation with no difficulty.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 25-jul-2025.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21917149
Report Number3001845648-2025-00210
Device Sequence Number9086321
Product Code FGE
UDI-Device Identifier10827002231297
UDI-Public(01)10827002231297(17)261029(10)C2229759
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23129
Device Catalogue NumberEVO-10-11-8-B
Device Lot NumberC2229759
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/24/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight64 KG